Alert archive / Georgia / Tornado Warnings in 2004
Tornado Warning 105, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 26, 2004, 9:55 PM EDT for Charlton County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2004, 9:55 PM EDT (01:55 UTC)
- Expired
- Sep 26, 2004, 10:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Charlton County, GA
The radar
The Jacksonville radar (KJAX), 62 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 26, 4:25 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KJAX 270155
TORJAX
GAC049-270230-
/X.NEW.KJAX.TO.W.0014.040927T0155Z-040927T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
955 PM EDT SUN SEP 26 2004
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN CHARLTON COUNTY IN SOUTHEAST GEORGIA
THIS INCLUDES THE CITY OF FOLKSTON
* UNTIL 1030 PM EDT
* AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO NEAR FOLKSTON...MOVING NORTHWEST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RACE
POND.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3075 8207 3092 8196 3101 8215 3100 8240
3084 8239 3082 8218
$$
CAMPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 26, 8:30 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 26, 8:30 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
830 PM EDT SUN SEP 26 2004
...TROPICAL STORM JEANNE CONTINUES TO LASH THE AREA...
.SHORT TERM...TROPICAL STORM JEANNE SHOWING SHE STILL HAS QUITE A
PUNCH ACROSS THE AREA WITH SUSTAINED TROPICAL STORM FORCE WINDS
CONTINUING ALONG THE COAST AND SOME AREAS TO THE SOUTHWEST...CLOSEST
TO THE CIRCULATION CENTER. ELSEWHERE...GUSTS OVER TROPICAL STORM
FORCE ARE A COMMON OCCURRENCE. GETTING NUMEROUS REPORTS OF TREES
DOWN ACROSS THE AREA...AS SATURATED SOILS ARE AIDING IN THE LOSS OF
TREES IN TROPICAL STORM FORCE WINDS. ARE ALSO GETTING THE EXPECTED
IMPACTS FROM THIS SYSTEM...INCLUDING RIVER FLOODING...AREAL
FLOODING...AND ISOLATED TORNADOES. COMBAT THIS WITH THE FACT THAT WE
ARE LOOKING AT A HIGH TIDE WITH WATERS ENCROACHING ON SOME COASTAL
ROADWAYS...AND IT LOOKS TO CONTINUE TO BE A VERY BUSY EVENING.
THE MOST IMMINENT IMPACTS LOOK TO BE THE FLOODING POTENTIAL AND
TORNADOES EMBEDDED WITHIN BANDS STREAMING OFF THE ATLANTIC.
FORTUNATELY...FOR THE BETTER PART OF THE NIGHT...THE INSTABILITY
AXIS HAS BEEN CONFINED TO THE COASTAL WATERS AND THE TORNADOES
HAVE ADVECTED FROM THERE AND DISSIPATED QUICKLY INLAND. LAPS
ANALYSIS INDICATES THIS CONTINUES TO BE THE CASE...AND EXPECT
TORNADO THREAT TO SLOWLY SHIFT NORTHWARD ALONG THE COAST DURING
THE NIGHT...FOLLOWING THE HELICITY AXIS. GIVEN CURRENT SHEAR
VALUES...IT WILL BE VERY DIFFICULT FOR CURRENT INLAND INSTABILITY
TO SUPPORT SHEAR VALUES.
WILL CONTINUE TO HANDLE FLOOD THREAT WITH AREAL FLOOD WARNINGS...
AND THESE ARE CURRENTLY POSTED FOR MOST ALL OF THE FLORIDA ZONES...
AND MAY BE REQUIRED FURTHER NORTH INTO THE OVERNIGHT HOURS.
CURRENT WARNINGS STILL LOOK IN GOOD SHAPE...PENDING ANY DECISIONS
MADE IN THE UPCOMING NHC CONFERENCE CALL. ZONE UPDATE WILL BE
NEEDED REGARDLESS TO ACCOUNT FOR DRY SLOT ROTATING AROUND JEANNE
ON THE SOUTHERN SIDE. WILL CARRY MORE OF A TRANSITION IN THE POPS...
WITH SOUTHERN AND EASTERN ZONES BECOMING MORE SCATTERED INTO THE
OVERNIGHT.
&&
.MARINE...AGAIN...WARNINGS IN GOOD SHAPE FOR NOW AND FORECAST IS
LARGELY REPRESENTATIVE OF CURRENT CONDITIONS. FEW CHANGES PLANNED.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...TROPICAL STORM WARNING FERNANDINA BEACH TO FLAGLER BEACH.
INLAND TS WIND WARNING INTERIOR NE FL.
TORNADO WATCH ALL BUT MARION COUNTY.
FLOOD WATCH UNTIL NOON MONDAY.
GA...TROPICAL STORM WARNING ALTAMAHA SOUND TO FERNANDINA BEACH.
INLAND TS WIND WARNING INTERIOR SE GA.
TORNADO WATCH ALL ZONES.
FLOOD WATCH UNTIL NOON MONDAY.
&&
TRABERT/ZIBURA/DEESEHazardous weather outlook, Sep 26, 4:36 PM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 436 PM EDT SUN SEP 26 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 436 PM EDT SUN SEP 26 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...TROPICAL STORM WARNING FROM ALTAMAHA SOUND IN SOUTHEAST GEORGIA TO FLAGLER BEACH FLORIDA... ...INLAND TROPICAL STORM WIND WARNING FOR ALACHUA...BAKER... BRADFORD...CLAY...COLUMBIA...GILCHRIST...HAMILTON...SUWANNEE... UNION...PUTNAM AND MARION COUNTIES... ...INLAND TROPICAL STORM WIND WARNING FOR APPLING...ATKINSON... BACON...BRANTLEY...CHARLTON...CLINCH...COFFEE...ECHOLS...JEFF DAVIS...PIERCE...WARE AND WAYNE COUNTIES... ...TORNADO WATCH IN EFFECT UNTIL 1 AM EDT TODAY FOR A LARGE PART OF NORTHEAST FLORIDA AND ALL OF SOUTHEAST GEORGIA AS WELL AS THE ADJACENT COASTAL WATERS... ...FLOOD WATCH FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA... ...SEVERAL RIVERS STILL ABOVE FLOOD STAGE... PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT FROM THE NATIONAL WEATHER SERVICE OFFICE IN JACKSONVILLE FOR DETAILS ON IMPACTS FROM TROPICAL STORM JEANNE. SEVERAL AREA RIVERS REMAIN ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... TROPICAL STORM JEANNE IS FORECAST TO WEAKEN AND MOVE INTO SOUTH GEORGIA MONDAY MORNING AND EXITING TO THE NORTHEAST THROUGHOUT THE DAY. TROPICAL STORM CONDITIONS ARE POSSIBLE MONDAY MORNING IN ADDITION TO MORE HEAVY RAIN WHICH COULD CAUSE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP/MKT/JTD
In the hours before
Local storm report, Sep 26, 6:44 PM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
644 PM EDT SUN SEP 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0633 PM FLOOD ORTEGA 30.27N 81.71W
09/26/2004 DUVAL FL PUBLIC
FLOODING AT 105 AND BLANDING BLVD.
0540 PM TROPICAL STORM 3 S ORANGE PARK 30.13N 81.70W
09/26/2004 CLAY FL BROADCAST MEDIA
*** 1 FATAL, 1 INJ *** TREE FELL ON CHILDREN NEAR ORANGE
PARK.
&&
DEESEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 10:13 PM EDT | Tornado Warning | JAX | Camden | 32 min |
| Sep 26, 10:57 PM EDT | Tornado Warning | JAX | Clinch | 33 min |
| Sep 26, 11:21 PM EDT | Tornado Warning | JAX | Ware | 24 min |
| Sep 26, 11:48 PM EDT | Tornado Warning | JAX | Atkinson, Clinch | 27 min |
| Sep 27, 12:02 AM EDT | Tornado Warning | JAX | Ware | 28 min |
| Sep 27, 12:48 AM EDT | Tornado Warning | JAX | Clinch | 27 min |
Nearby
Tornado Warnings in Georgia, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.